| Model Number |
M00202175928P0 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Blood Loss (2597)
| Date of Event |
07/19/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Device is not accessible for testing as it remained implanted in patient.A review of the complaint device history records, indicated that the graft was processed and inspected according to established procedures and was therefore released following acceptable quality inspections and tests.These tests include a 100 % visual inspection of the graft using fluorescent light to reveal the presence of any holes in the textile structure.Moreover, the review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications.The review of post-marketing historical data indicated that no other similar complaint was reported for the same lot number.A video of the surgery was provided by the user.The corporate medical officer carefully observed this video and commented that "the patient appears to be still on extracorporeal circulation therefore fully heparinized.At this stage of the operation any leakage will be more evident because of the level of heparinization.Moreover, this kind of procedures requires relatively long extracorporeal circulation adoption therefore the coagulation parameters will be more adversely impacted.The leakages appear to be minimal in clinical significance and likely to stop after the administration of protamine.The graft remained implanted and to our knowledge the patient did not have any adverse clinical consequence due to this event." the investigation is still ongoing.A non-conformity report has been initiated in order to investigate the root cause and take appropriate corrective actions if necessary.
Event or Problem Description
During surgery for aneurysmal disease, the graft has a serious hole bleeding problem.There was no transfusion during the surgery.Surgeon used drugs as novoseven and bioglue to stop the bleeding.The patient remained implanted and stable.
Additional Manufacturer Narrative
(4112/170) a video of the surgery was provided by the user, showing evidence of blood leakage originating from the seam line of the 3 lateral branches of the aortic arch.The qa assessment is the following: "this event is an isolated case.The observed blood leakage is probably due to the stretching of the woven fabric during the sewing operation with the needle and the sewing yarn.A slight stretching is expected during sewing and is acceptable according to intervascular product quality standards.A more severe stretching would have led to a common process fault detected during quality controls and would have been systematically rejected.Production operators are trained to detect such anomaly in accordance with quality control instructions." (4112/213) information from two other grafts, sewn consecutively on the same day as the complaint graft and by the same sewing operator, was tracked.These grafts have been implanted without any problems.(25) the outcome of the investigation would tend to indicate that the issue was an isolated case of stretching of the woven fabric during the sewing step.The observed phenomenon constitutes an undetectable but acceptable defect, according to our quality control instructions and current product specifications.Neverthless, as a preventive measure, it has been decided to increase awareness of all sewing operators concerning the potential risk of greige stretching during sewing.
Additional Manufacturer Narrative
Due to similarities of the events described in the mfr reports #1640201- 2018-00019, #1640201- 2018-00020, #1640201-2019-00021 #1640201-2019-00022,and #1640201-2019-00077 , a health hazard evaluation has been initiated in relation with these five cases and assessed by our corporate medical officer.Probability and health risk are described as follows: "the most likely occurrence as a consequence of this hole bleeding is a procedural delay due to the necessity to perform an additional hemostasis measure.The delay is expected to be limited and not impacting the flow of the operation and its outcome.In the event of intraoperative bleeding, it would, in most cases, be controlled by compression, clotting agent application or a simple suture.This however, can occasionally result in a serious or even critical situations for either general or at greatest risk populations respectively.Reoperation to control postoperative bleeding is a remote possibility that can be critical especially for the population at greatest risk.However the presence of mediastinal drainage will mitigate the potential incidence of tamponade and help in promptly detect an unusual bleeding.The criticality of this event for the high-risk population derives from the re-operation and the potential impact on the already delicate overall condition." following this evaluation, intervascular has decided to withdraw from the market all products potentially affected.1710 devices are involved (recall # rc034 initiated on 23-mar-2020) a capa (#281548) has been initiated in order to investigate and take appropriate corrective actions.The most likely root cause(s) may be a combination of conditions: - linked to the slight stretching of the woven fabric expected during the sewing operation, as explained in initial mfr report #1640201- 2018-00019, #1640201- 2018-00020 (complaint #(b)(4) and #(b)(4)).-linked to the sewing operator being stressed after having been informed about the first 2 complaints (for the three additional similar events, see initial mfr report #1640201-2019-00021, #1640201-2019-00022 and #1640201-2019-00077 ; complaint #(b)(4), #(b)(4) and #(b)(4)).